Jump to content

Beachlover: Intro - 6 weeks off Prozac


Beachlover

Recommended Posts

Thank you to the creator of this site, what a great resource! I have been through withdrawal many times and I hoping this is it. I was put on Zoloft in college for Generalized Anxiety disorder (20 years ago) and it became impossible to go off of it. I tried many times and always ended up back on because off of the meds, I was very depressed.  I was not even depressed like that before I went on Zoloft in the first place. Thankfully, over the years I was able to reduce the amount I needed from 100mg to 50 then 25, and felt ok for a while. A couple of years ago it seemed the Zoloft stopped working and I was switched to Prozac,10mg. Also in the past few years I started talking to therapists, life coaches, going to workshops, reading everything self-help, meditating, etc. About 4 months ago I started doing Crossfit and exercising in some way daily, and meditating almost daily. Kundalini meditation specifically has been helpful. My body told me it is a good time to try again to stop the meds. 

 

It has been 6 weeks since my last micro-dose and I am mostly ok, besides for crying spells. It has been difficult to tell what has been from withdrawal and what is hormonal for me because I am already very sensitive and have awful periods. But in the past 2 weeks there has been a lot of sobbing that is more than normal for me. It does not last longer than 10-15 minutes usually but has been daily (sometimes 2x a day) except for today. If I can have ONE good day like today where I felt normal then I believe this is possible, even if it comes back tomorrow!

 

I have also used many supplements before, during and after the taper/ withdrawal, if it is ok I will list them here, maybe others can do their own research on them and see if it might help them. This is all trial and error, after all of the attempts, this combination might be working. I have to add that tapering off of Prozac was much easier for me (physically) than Zoloft. 

 

  • Before starting taper I used supplements from the Road Back Program. This made all the difference in the world for me as far as physical withdrawal symptoms, comparing to previous tapers without it. (I am in no way affiliated with this company or any other company/supplement here)
  • I found out there is an MTFHR gene mutation in my family so made sure all B vitamins were methylated. Thorne makes an excellent one.
  • I use 5htp at night 100mg
  • In the morning on an empty stomach I started taking DLPA. This helps boost dopamine and gives emotional boost for me.
  • For energy and focus (I also have A.D.D.) I use Weyland "focus" pill at times. 
  • Lithium Orotate I am still learning about but I started that in the evening recently. (This is a mineral, NOT lithium carbonate.)
  • Niacin 100mg 

 

I just want to send everyone going through this a huge hug, and lots of love, I hope I can help contribute in some way, and am grateful to people sharing their stories here, it has been a huge help to me knowing I am not alone (and not crazy lol)  I already took the survey as well. 

Currently off Meds 

2 years Prozac

18 years Zoloft

Link to post
  • ChessieCat changed the title to Beachlover: Intro- 6 weeks off Prozac
  • Administrator

Welcome, beachlover, and thank you.

 

What does 5-HTP do for you?

 

Do these weeping spells happen in any daily pattern? What withdrawal symptoms did you have, how did they go away? How's your sleep?

 

See our topics in the Symptoms and Self-care forum about supplements, particularly lithium.

 

Many people find fish oil and magnesium to be helpful, see

 

King of supplements: Omega-3 fatty acids (fish oil)

Magnesium, nature's calcium channel blocker

 

 

 

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Hi Altostrata,

 

Thank you for your reply. 

 

5htp is calming and helps me sleep.

 

The only pattern I sometimes notice with the weeping spells is they come up after I exercise, in the shower. But not every time I exercise. Yesterday I was fine. And looking at my notes, last Saturday I was fine too, and there was intense exercise. Sometimes I get teary during meditation but that has happened while I am on meds too. 

 

The main withdrawal symptoms were dizziness (like bad motion sickness) and insomnia. Again, the pre-taper supplements from the Road Back Program helped a lot as I have done this before without it and could not function because the dizziness was so bad. I also had brain zaps and extreme sweating in the past, that did not happen this time. Now I am just dealing with the crying. 

 

Sleep is very good with 5htp. 

 

Yes I forgot to add I do take fish oil. Also a good probiotic. For some reason I keep forgetting to take magnesium, I have it though. I will put a reminder in my phone for this.

 

Thank you for the links to the other topics, I will check it out :-)

 

 

 

 

Currently off Meds 

2 years Prozac

18 years Zoloft

Link to post
  • Administrator

Sounds like you have the situation in hand. 

 

Spells of weeping are common in withdrawal syndrome. However, they could also be connected to your menstrual cycle. Do they occur at any particular time of month?

 

It's also possible weepiness is part of a 5-HTP hangover. You might decrease your dosage slightly to see if that changes the weepiness.

 

If you've been taking 5-HTP regularly, you will need to taper it to go off. Please see 5-HTP (5-hydroxytryptophan) and l-tryptophan and add your experiences to it, this will help other people.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Thank you Altostrata, Yes so far the weeping is more pronounced with my cycle, but definitely not limited to that time. I am on my cycle now and yesterday was a crying day (3x) but the two days before that I felt like a normal person and had the best time ever Friday night. So it IS possible!  I  just wish I knew the exact mechanism/ trigger and possible deficit so I could fix it. I know it takes time but I would love to feel normal and not scared to be out in public because I might start crying lol. 

 

I have not heard of 5htp hangover, will look into that! I have been taking it for about a month but not every night. It helps me sleep better than anything else. 

 

Thank you again for your time and knowledge!

 

 

 

 

Currently off Meds 

2 years Prozac

18 years Zoloft

Link to post
  • 5 weeks later...

Updating to keep track. I have increased magnesium at night and am sleeping much better, have not needed 5htp.  Weepiness is still very much an issue. I have just found out I am severely anemic (low iron/ red blood cells) and the naturopath I am working with said this may contribute to the crying spells. We are working on getting my levels back up with shots and supplements and will see if that helps. 

Currently off Meds 

2 years Prozac

18 years Zoloft

Link to post
  • ChessieCat changed the title to Beachlover: Intro - 6 weeks off Prozac

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy